Does the anxiety diminish after time with Sustiva?
Oct 17, 2007
I have been on Atripla (Sustiva) for 5 1/2 weeks, and it feels that my anxiety (panic attacks) has gotten worse in the last couple of weeks. I have been on meds for a total of 2 months - I switched from Reyataz due to acid reflux troubles. The panic attacks (anxiety) are a pre-existing condition (they actually started earlier this year), and I do see a psychologist for the panic attacks (anxiety), but my psychologist isn't familiar with HIV medical issues.
Does the anxiety diminish as my body adjusts to the Atripla (Sustiva)? If yes, how long does that take? (I am just above 150 tcells, and viral load is minimal)
Would have I instantaneously felt more anxiety when I started the Sustiva, and this could be not my meds, but my own anxiety? (seeing how I noticed this 4 weeks after being on Sustiva)
Your thoughts and input are appreciated
Response from Dr. Henry
For most patients the central nervous system side effects of efavirenz usually diminish after 4 weeks with perhaps 10% having annoying problems after that (that could be you). Your HIV specialist could consider trying to give you something for anxiety /panic attacks or switch to a PI based regimen such as with Lexiva/ritonvir, Prezista/ritonavir, or Kaletra. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sinus Infection Could I Have Acute HIV Infection
- Burning Urethra After Anal Sex With Condom Does It Mean I Have HIV
- Chills After Mutual Masturbation Worried I Have HIV
- Dry Mouth After Oral Sex Form Sex Worker What Are The Chances Of HIV
- Itchy Red Spots After Vaginal Sex Sign Of HIV AIDS
- Muscle Ache After Getting Fingered Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.